U.S. doctors online nowAsk doctors free
A 39-year-old female asked:

can ms contin (morphine) cause fluid retention, swelling & pain in my feet? and i now have swelling in knees, hands & face. hospital tests were normal.

3 doctor answers3 doctors weighed in
Dr. Tarek Naguib
Nephrology and Dialysis 40 years experience
Not that I know of: I have had many patients on ms contin but have no seen this swelling with it. If you are on actos, (pioglitazone) amlodipine, diltiazem, verapamil, nifedipine, prazosin, terazosin, or minoxidil, you can develop a swelling like this. Make sure urine has no protein and uric acid normal. You mention blood tests are normal. If liver and kidney functions are normal, your next step is to have an ultrasound on heart.
Dr. Wenjay Sung
Podiatry 14 years experience
Side effects: Ms contin is time released morphine drug. It's possible known side effects are headache, itchy skin, dizziness, constipation, lightheadedness, dizziness, sedation, nausea, vomiting, sweating, dysphoria, and euphoria. http://www.rxlist.com/ms-contin-side-effects-drug-center.htm.
Dr. Jeffrey Bowman
Podiatry 38 years experience
MS Contin (morphine): This drug is for moderate to severe pain and time released. While it has many potential side effects swelling is not one of them.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jan 8, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.